Alert archive / Louisiana / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 340, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 10, 1998, 4:31 PM CDT for Sabine Parish, Louisiana. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 1998, 4:31 PM CDT (21:31 UTC)
- Expired
- Aug 10, 1998, 5:20 PM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Sabine Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:45 PM CDT | Thunderstorm Wind 52 | Pleasant Hill, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
009 WUUS1 KSHV 102132 RRA SVRSHV LAC085-102220- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 431 PM CDT MON AUG 10 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SABINE PARISH IN WESTERN LOUISIANA * UNTIL 520 PM CDT * AT 430 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM AT SPRING RIDGE. THE THUNDERSTORM WAS MOVING SOUTHEAST AT 5 MPH. THIS LINE OF STORMS WILL LIKELY PRODUCE STRONG DAMAGING WINDS IN EXCESS OF 70 MPH. BE ALERT FOR DOWNED TREES AND POWER LINES. IF YOU ARE OUTSIDE...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. STAY AWAY FROM WINDOWS. HAIL TO ONE INCH ALSO POSSIBLE. IV/VII
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:32 PM CDT, 59 minutes earlier.
Area forecast discussion, Aug 10, 3:32 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CDT SAT AUG 8 1998 A WEAK COLD FRONT AND SEVERAL DISTURBANCES MOVE INTO AREA IN CONTINUED NW FLOW ALOFT. SCATTERED TSTMS WILL BE INCLUDED AREAWIDE THROUGH PERIOD DURING NIGHT AS WELL AS DAYTIME. BEST CONCENTRATION AREA WILL SHIFT FROM NW PORTIONS OF AREA TO SE PORTIONS FROM TUE TO WED. MOISTURE WILL INCREASE AND LOW LEVEL WIND SHEAR FAVORABLE FOR ORGANIZED DEVELOPMENT... AT LEAST FOR THIS TIME OF YEAR. ETA MOVES SURFACE BOUNDARY THROUGH OK THIS AFTERNOON TO TX/OK BORDER...THEN TO EAST CENTRAL TX BY TUESDAY AFTERNOON. NGM AND AVN NOT AS AGRESSIVE WITH MOVEMENT...IMPLYING MORE CONVECTION LATER IN THE WEEK. ETA FORECAST SOUNDING QUITE INTERESTING FOR TUESDAY EVENING AS CAPES RISE DURING THE EVENING AND AND EAST SURFACE WIND DEVELOPS...WITH K INDEX OF 40! AS FOR THIS EVENING...RUC BRINGS A SHORT WAVE THROUGH EAST TX AND VISIBLE SATELLITE SHOWS A SERIES OF WELL DEFINED OUTFLOW BOUNDARIES RIDING SOUTH FROM SW AR. AND ARE ALREADY GETTING A COUPLE SEVERE STORMS IN NORTH LA! KEEP HIGH TEMPS DOWN NEAR GUIDANCE WITH INCREASED CLOUDS. SHV 75/93/74/92 3434 MLU 74/93/74/91 3445 07
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:17 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 33 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.